Hail, Dawes
- When
- June 30, 4:15 PM MST to 4:21 PM MST
- Where
- Dawes County, Chadron
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.833, -103.000
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 30, 12:40 PM MST, 3 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 140 PM MDT WED JUN 30 2004 .SHORT TERM...THE MOIST AND FAIRLY UNSTABLE AIRMASS OVER THE CWA WILL CONTINUE TO LIFTED TONIGHT AS THE SHORTWAVE TROUGH CURRENTLY IN COLORADO AND WESTERN WYOMING MOVES EAST. IN ADDITION A SURFACE LOW PRESSURE TROUGH EXTENDING INTO FAR SOUTHEAST WYOMING EARLY THIS AFTERNOON WILL MOVE SLOWLY EAST TONIGHT AND THURSDAY. WITH THE SLOW MOVEMENT OF THE THUNDERSTORMS THROUGH EARLY TONIGHT AND HIGH PRECIPITABLE WATER VALUES STILL EXPECT THAT THE MAIN THREAT WILL BE FROM HEAVY RAINFALL AND FREQUENT LIGHTNING. HAVE HELD OFF ON AN ISSUANCE OF A FLASH FLOOD WATCH FOR EARLY TONIGHT AS CLOUD COVER HAS KEPT STORMS LESS ENERGETIC IN THE WEST PART OF THE CWA AND FLASH FLOOD GUIDANCE VALUES ARE FAIRLY HIGH IN THE NORTH PART OF THE CWA. TOTAL AMOUNTS SHOULD BE UP TO AN INCH IN ALBANY AND CARBON COUNTIES AND UP TO 2 INCHES OVER THE REST OF THE CWA. AS THE SHORTWAVE TROUGH MOVES EAST THROUGH THURSDAY...DRIER AIR ON A MORE WESTERLY WIND WILL WORK FROM WEST TO EAST. THE FIRST AREAS TO IMPROVE WILL BE THE FAR WEST PART OF THE CWA AROUND 06Z. THE WESTERN NEBRASKA PANHANDLE WILL KEEP A SOUTHEAST BOUNDARY LAYER WIND THROUGH THURSDAY...WITH BETTER MOISTURE AND STEEPER LAPSE RATES. WILL KEEP A SCATTERED COVERAGE OF THUNDERSTORMS IN THE EAST PART OF THE CWA THURSDAY AFTERNOON...WITH LOWER POPS FURTHER TO THE WEST. LOWS TONIGHT SHOULD BE MILD AND A BIT WARMER THAN THOSE OF LAST NIGHT AND SHOULD BE SEVERAL DEGREES WARMER ON THURSDAY IN THE WEST PART OF THE CWA. WEILAND .LONG TERM...THU NGT AND BYND...UPR RDG STICKS AROUND THRU SAT MRNG FOR WARMER TEMPS AND NOT MUCH IN WAY OF LATE DAY TSTMS. ETA DOES SHOW SOME MORE MSTR ARND 500 MB SPRDG IN FRI AFTN/EVENG ALONG WITH SOME PCPN VS. DRY (YES DRY) GFS. WILL LEAN TWDS ETA SOLUTION FOR NOW WITH SLGT CHC OF LATE DAY STRMS FRI. RIDGE FLATTENS ON SAT INTO SUN WITH A MORE ZONAL FLOW. GFS HAS IS USUAL VORT MAX/PCPN BULLSEYES MOVING ACRS THE REGION...HARD TO PUT MUCH FAITH IN TIMING/LOCATION AT THIS TIME...WILL CONT WITH INHERITED IDEA OF 20-30% POPS FOR NOW THRU THE WEEKEND. S/WV TROF DRPG ESE INTO MT SUN NGT IS STGR ON THIS RUN THAN PRVS ONES...SO WILL NOT GO OFF THE DEEP END WITH ITS EFFECTS JUST YET. DIFFERENCES IN MED RANGE SOLUTIONS WITH THE HANDLING OF THIS TROF...ECMWF FASTER AND 00Z RUN GFS SLOWER...AS MUCH AS 24 HRS DIFFERENT. 06Z GFS EVIDENTLY LEANED MORE TWDS THE ECMWF AND SO THE PREEPD PREFERS TO LEAN WITH THE MORE PROGRESSIVE SOLUTION FOR NOW. CANT ARGUE WITH THAT FOR NOW...WITH CONTINUE WITH SOMEWHAT COOLER TMPS AND THE USUAL SLGT CHC OF LATE DAY STRMS. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1040 AM MDT WED JUN 30 2004 NEZ001>003-019>021-054-055-WYZ059>070-011200- BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN- KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON- NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 1040 AM MDT WED JUN 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER AND NEAR THE SNOWY RANGE AND SPREAD SLOWLY NORTH AND EAST THROUGH THE EVENING. THE ATMOSPHERE IS MOIST AND FAIRLY UNSTABLE AND STORMS WILL BE TRIGGERED BY AN UPPER LEVEL DISTURBANCE APPROACHING OUR AREA FROM THE SOUTH. DUE TO THE SLOW MOVEMENT OF THE STORMS AND LITLE WIND SHEAR...THE MAIN THREATS WILL BE HEAVY RAINFALL...FREQUENT LIGHTNING AND SMALL HAIL. RAINFALL AMOUNTS WILL GENERALLY BE AN INCH OR LESS IN ALBANY AND CARBON COUNTIES IN WYOMING AND UP TO 2 INCHES IN LOCAL AREAS IN OTHER PORTIONS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. THE RAINFALL WILL CAUSE PONDING OF WATER ON ROADS...CITIES AND LOW LYING AREAS AND WILL CAUSE SOME STREAMS TO RISE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON AND EVENING OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. FEWER THUNDERSTORMS ARE EXPECTED FRIDAY AND SATURDAY WITH MOST OF THE ACTIVITY IN THE SNOWY AND LARAMIE RANGES AND FROM EAST CENTRAL WYOMING INTO FAR NORTHWEST NEBRASK PANHANDLE. SCATTERED LATE DAY THUNDERSTORMS RETURN TO MUCH OF THE AREA SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WEILAND
The Rapid City radar (KUDX), 144 km away, was scanning. The volume nearest the first event began at 23:12 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408442.